MAUDE Adverse Event Report: SYNTHES GMBH 3.2MM GUIDE WIRE 400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 3.2MM GUIDE WIRE 400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 357.399
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent the procedure for ipsilateral femoral neck and shaft fracture using j&j medtech femoral recon nail.Before inserting the implants, surgeon had checked to ensure the wire is able to pass through the nail without any obstacles.However, when the surgeon inserted the guide wire to one of the nail holes, the 3.2mm guide wire could not pass through smoothly and it felt like it was hitting the nail wall.After multiple attempts, surgeon had to complete the surgery with the missed a nail technique.There was 120 minutes of surgical delay.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: please provide patient status/ outcome: fixation failed; the surgeon will have to remove the nail and revise the fixation.Was there any specific allegation against the guide wire? no guide wire was used according to sales rep¿s instructions to measure the hip screw.Was other medical intervention required? if yes, please specify details.Yes, remove implant & plate with proximal femoral plate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5 and h6 (health effect - clinical code & health effect - impact code) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Please provide patient status/outcome fixation failed; surgeon will have to remove the nail & revise the fixation.B.Was there any specific allegation against the guide wire? no guide wire was used according to sales rep¿s instructions to measure the hip screw.C.Was other medical intervention required? if yes, please specify details? yes, remove implant & plate with proximal femoral plate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: photo investigation: the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The x-ray investigation revealed that the 3.2mm guide wire 400mm interacted with the mating device, however, it is impossible to confirm the poor interaction between the devices, as the analysis is based on an x-ray.Therefore, the allegation of the complaint cannot be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 3.2mm guide wire 400mm would have not contributed to the complained device issue.Based on the investigation it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If more information becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Photo investigation: the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The x-ray investigation revealed that the 3.2mm guide wire 400mm was interacted with the mating device, however, it is not possible to confirm the poor interaction between the devices, as the analysis is based on a x-ray.Therefore, the complaint allegation cannot be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 3.2mm guide wire 400mm would have not contributed to the complained device issue.Based on the investigation it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the device lot number is unknown; therefore, a device history review could not be performed.If more information become available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM GUIDE WIRE 400MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key21048772
Report Number8030965-2024-15432
Device Sequence Number3417407
Product Code LXH
UDI-Device Identifier10886982196248
UDI-Public(01)10886982196248
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/26/2025
01/28/2025
02/11/2025
02/10/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/03/2025
02/11/2025
02/12/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight61 KG